MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 6.0 X 50; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 6.0 X 50; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 199721650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); Not Applicable (3189)
Date of Event 02/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was scheduled to have a hardware removal due to infection.Previous construct was t3-l3, depuy synthes spine verse product was used.L3 level of the construct, shaft of the screw was broke on the right side, l3 left pedicle screw, tulip was completely separated from the shaft of the screw.All of the unitized set screws product code 199721001 we loose and almost disengaging from the tulip.All of the unitized set screws were very loose.Patient consequence?: yes.Patient consequence description:patient had revision of previous spinal fusion where all of the hardware was removed.Is the information being submitted for this complaint all the details that are known/available regarding this event?: yes.See related incident (b)(4) for remaining products.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The expedium verse 5.5 polyaxial screw was found to have broken at the screw shank¿s neck.The screw was subsequently submitted for fracture analysis.Optical imaging of the fracture site shows two surface morphologies, a smooth region and a rough region with progression lines that are indicative of fatigue failure.No material defects or other abnormalities were observed in this analysis.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the screw breaking cannot be determined from the sample and the information provided.The results of fracture analysis have determined that a probable root cause is fatigue failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE SCREW 6.0 X 50
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7332011
Report Number1526439-2018-50219
Device Sequence Number19261593
Product Code NKB
UDI-Device Identifier10705034442266
UDI-Public(01)10705034442266
Combination Product (Y/N)N
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199721650
Device Catalogue Number199721650
Device Lot NumberATMCPD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer02/20/2018
04/25/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date04/06/2018
04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;